C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS PICC 3F WITH STIFFENING STYLET WIRE (SL) (65 CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Back to Search Results |
| Model Number |
4133105 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/25/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of leaking catheters was confirmed; however, the root cause was not identified.The product returned for evaluation was one segment of digital video which depicted two 3fr s/l per-q-cath catheters.The first sample exhibited an inlaid stylet with an attached t-lock assembly.The stylet had been manipulated within the assembly.A syringe was attached to the t-lock luer adapter.During flushing, a spraying leak was visible at the 0cm depth marking.The second sample exhibited an attached t-lock assembly; however, the stylet appeared to have been removed.A syringe was attached to the t-lock assembly luer adapter.During flushing, a spraying leak was visible near the 0cm depth marking.While leaks were evident in both samples depicted in the submitted video, inspection of the video was not sufficient to identify the cause of the leaks.Potential contributing factors include stylet damage, sharp instrument contact and over-pressurization.A lot history review (lhr) of reeq2486 showed three similar product complaint(s) from this lot number.
Event or Problem Description
It was reported that on (b)(6) 2021, it was performed a puncture in left external jugular vein for a picc passage in a pediatric patient, following all technical instructions for the procedure, including testing the device with saline solution prior implanting the picc.After inserting the picc, a new test was done with saline solution, and it was observed a leakage of the saline from the hub.The picc was removed and it was performed a new puncture in right external jugular vein to access it with a new picc from same batch.So as before, the device was tested with saline solution prior the use, but after insertion it was observed a leakage of the solution during a test done after the insertion into patient.Both times it was used a statlock for fixation.In a single procedure/event, two devices presented a fracture of the catheter nearby the hub, immediately after the insertion into patient, when tested.The patient is under a treatment for an infectious disease and goes on with hospitalization without impact due to the issue.Both catheters have been discarded as a safety measure.This report addresses the first device.